Colorado, 2015

Flash Flooding and Hail in Colorado, June 11, 2015

June 11, 2015 · NWS PUB · 29 events in 6 counties and zones

Numerous storms, some severe, produced hail up to 3 inches in diameter and some flash flooding across the I-25 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Numerous storms, some severe, produced hail up to 3 inches in diameter and some flash flooding across the I-25 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 11, 3:12 AM MST, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 11, 3:12 AM MST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
412 AM MDT THU JUN 11 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM MDT THU JUN 11 2015

.SIGNIFICANT FLASH FLOODING IS POSSIBLE FROM LATE THIS AFTERNOON
INTO TONIGHT ACROSS PARTS OF THE NWS PUEBLO COUNTY WARNING AREA...

IMPACT STATEMENT:

A SIGNIFICANT FLASH FLOOD/FLOOD THREAT WILL DEVELOP OVER PARTS OF THE
REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THIS WILL BE A HIGH
IMPACT EVENT AND IT WILL AFFECT A LARGE AREA OF THE NWS PUEBLO
FORECAST AREA. THE GREATEST THREAT WILL EXIST FROM THE EAST SLOPES
OF THE SOUTHERN MOUNTAINS(PIKES PEAK...WET MTNS...SANGRE DE CRISTO
MOUNTAINS) EASTWARD ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS.
FLASH FLOODING OVER THE BURN SCARS COULD BE
SIGNIFICANT...POTENTIALLY DESTRUCTIVE. RESIDENTS OF MANITOU SPRINGS
SHOULD BE ON HIGH ALERT AFTER 3 PM TODAY. TRAVEL ACROSS THE ABOVE
MENTIONED REGIONS MAY BECOME DIFFICULT...IF NOT
IMPOSSIBLE...ESPECIALLY ALONG HIGHWAY 50 FROM PUEBLO TO THE KANSAS
BORDER. FLASH FLOODING COULD BE SIGNIFICANT IN ALL COMMUNITIES
TODAY...INCLUDING BUT NOT LIMITED TO... COLORADO
SPRINGS...PUEBLO...WALSENBURG...LA JUNTA...EADS...AND LAMAR.

METEOROLOGICAL DISCUSSION:

EVERY SINGLE COMPUTER SIMULATION THAT I LOOKED AT EARLY THIS MORNING
INDICATES THAT HEAVY RAIN IS GOING TO OCCUR FROM THE EAST SLOPES OF
THE SOUTHERN MOUNTAINS AND THEN EASTWARD ACROSS MOST...IF NOT
ALL...OF THE PLAINS. ANTECEDENT CONDITIONS FOR A SIGNIFICANT FLOOD
EVENT ARE IN PLACE AS THE GROUND IS SATURATED FROM ALL OF THE HEAVY
RAINS WE HAVE HAD DURING THE LAST COUPLE OF MONTHS. PRECIPITABLE
WATER VALUES FROM THE 00Z REGIONAL SOUNDINGS WERE RUNNING ABOUT 200%
ABOVE NORMAL...AND THESE VALUES ARE FORECAST TO INCREASE LATER TODAY
(POTENTIALLY INTO HISTORIC VALUES IF I AM READING THE SPC PWAT PAGE
CORRECTLY). AN UPPER LEVEL LOW...WHICH HAS INGESTED THE REMNANTS OF
TROPICAL CYCLONE BLANCA... WILL MOVE OVER THE REGION TONIGHT. THE
FOCUSING MECHANISM FOR THE FLOODING WILL BE A BOUNDARY WHICH WILL
MOVE DOWN THE PLAINS THIS AFTERNOON (DURING PRIME HEATING) AND WILL
BE OVER SOUTHEAST COLORADO FROM LATE THIS AFTERNOON INTO THIS
EVENING.

BASED ON CURRENT GUIDANCE...THE HEAVY PRECIP SHOULD BEGIN IN THE
PIKES PEAK REGION AFTER 3 PM...WITH THE HEAVY PRECIP DEVELOPING
SOUTH AND EASTWARD AS THE EVENING PROGRESSES. A VERY MOIST
ATMOSPHERE WILL BE IN PLACE AND DIFFLUENCE ALOFT WILL ALLOW FOR VERY
EFFICIENT PRECIPITATION PROCESSES TO OCCUR. FCST SOUNDING OVER THE
REGION SHOW VERY EFFICIENT WARM RAIN PROCESSES DEVELOPING AND STRONG
WARM AIR ADVECTION FROM 600 MB DOWN TOWARDS THE SURFACE.

WALDO BURN SCAR...

THE GREATEST THREAT FOR MANITOU SPRINGS AND OTHER AREAS IN AND
AROUND THE WALDO BURN SCAR WILL BE FROM MID AFTERNOON INTO EARLY
EVENING. THE SFC BOUNDARY IS FCST TO LIE FROM ROUGHLY PIKES PEAK
EASTWARD TO THE KS BORDER AROUND 21Z. NORTHEAST WINDS OF 10 TO 20
MPH...LAPSE RATES APPROACHING DRY ADIABATIC VALUES ALONG WITH 1000
J/KG OF CAPE (WHICH MAY BE UNDERDONE AS THE MODELS MAY BE
UNDERESTIMATING THE LOW LVL MOISTURE) WILL BE IN PLACE. WITH THE
ABUNDANT MOISTURE IN PLACE...VERY EFFICIENT PRECIPITATION PROCESSES
WILL OCCUR. GIVEN THE CAPE AND LAPSE RATES (AT LEAST
INITIALLY)...THE HOURLY RAIN RATES COULD BE HEAVY TO POSSIBLY
EXTREME.

IN ADDITION TO THE FLASH FLOODING THREAT FOR THE REGION...SPC HAS
THE AREA UNDER A SLIGHT RISK FOR SEVERE. GIVEN THE SHEAR AND
CAPE...THE STORMS WILL ROTATE. LARGE HAIL UP TO 2 INCHES...WIND
GUSTS TO 70 MPH AND A COUPLE OF TORNADOES WILL BE POSSIBLE. THE
GREATEST THREAT FOR SEVERE WILL BE ALONG AND JUST NORTH OF THE SFC
BOUNDARY THAT WILL BE DROPPING SOUTH FROM LATE AFTERNOON INTO THE
EARLY EVENING HOURS.

I REALLY HOPE THINGS ARE NOT AS BAD AS THE GUIDANCE INDICATES...BUT
BASED ON OUR ANTECEDENT CONDITIONS...CURRENT METEOROLOGICAL
CONDITIONS AND COMPUTER GUIDANCE/SIMULATIONS...THINGS HAVE THE
POTENTIAL TO GET VERY UGLY LATER TODAY AND TONIGHT. WE ARE DEALING
IN UNCHARTERED METEOROLOGICAL TERRITORY WITH THIS EVENT...IN THAT A
REMNANT TROPICAL CYCLONE IS GOING TO MOVE OVER THE REGION *AND* WE
HAVE VERY MOIST ANTECEDENT CONDITIONS IN PLACE. PLEASE PAY ATTENTION
TO THE WEATHER AND HEED ALL WARNINGS. MAKE SURE YOU HAVE A PLAN IN
PLACE IN CASE YOU ARE THREATENED BY THE FLOODING/SEVERE WEATHER.
TRAVEL WILL LIKELY BECOME DIFFICULT...IF NOT IMPOSSIBLE...LATER
TODAY AND TONIGHT OVER PARTS OF THE REGION DUE TO THE POTENTIAL
FLOODING. TURN AROUND...DO NOT DROWN. \/HODANISH

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 348 AM MDT THU JUN 11 2015

MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ACTIVE WEATHER
CONTINUING THROUGH THE WEEKEND BEFORE DRIER CONDITIONS BEGIN TO
SPREAD ACROSS THE ROCKIES.

FRIDAY...HEAVY RAIN AND FLOODING WILL CONTINUE TO BE OF GREAT
CONCERN DURING THE DAY ON FRIDAY. THE SLOW MOVING UPPER LEVEL
DISTURBANCE AND MOISTURE ASSOCIATED WITH BLANCA WILL CONTINUE TO
SLOWLY DRIFT ACROSS EASTERN COLORADO. LOW LEVEL MOIST EASTERLY
UPSLOPE WILL PERSIST THROUGH THE DAY. MODEST INSTABILITY ACROSS
THE REGION SHOULD HELP WITH GENERATING EMBEDDED CONVECTIVE
ELEMENTS LEADING TO POCKETS OF HEAVY RAINFALL. ALL MODELS CONTINUE
HEAVY RAINFALL...ESPECIALLY FRIDAY MORNING INTO THE EARLY
AFTERNOON...ALONG THE EASTERN MOUNTAINS AND INTO THE EASTERN
PLAINS. AN ADDITIONAL INCH OR MORE OF RAINFALL IS EXPECTED AND
WILL ONLY ADD TO ANY FLOODING PROBLEMS WE MAY BE SEEING ACROSS THE
REGION. FLOODING IS LIKELY...PAY ATTENTION TO FLOOD AND FLASH
FLOOD STATEMENTS...AND REMEMBER TO TURN AROUND DON'T DROWN...IF
YOU ENCOUNTER FLOODED ROADWAYS. MODELS IN GOOD AGREEMENT WITH
ACTIVITY BEGINNING TO WIND DOWN LATE FRIDAY AFTERNOON AND
OVERNIGHT FRIDAY NIGHT AS THE MAIN ENERGY CONTINUES TO LIFT INTO
THE NORTHERN PLAINS. THAT BEING SAID...PERIODS OF LIGHT TO
MODERATE RAIN WILL LIKELY CONTINUE FOR THE HIGHER ELEVATIONS...AND
TAPER OFF ACROSS THE PLAINS BY SATURDAY MORNING.

SATURDAY THROUGH MONDAY...A WEAK UPPER LEVEL TROUGH IS FORECAST TO
REMAIN IN PLACE...STRETCHING FROM NORTHERN COLORADO DOWN INTO THE
DESERT SOUTHWEST. RICH MOISTURE WILL ALSO REMAIN IN PLACE. EXPECT
DAILY DIURNALLY DRIVEN CONVECTION EACH AFTERNOON AND EVENING.
SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP OVER THE MOUNTAINS
AND WILL SPREAD EAST ACROSS THE PLAINS EACH EVENING BEFORE
DISSIPATING DURING THE LATE NIGHT HOURS. GIVEN THE MOISTURE AND
DECENT INSTABILITY...LOCALIZED MODERATE TO HEAVY RAINFALL WILL
REMAIN POSSIBLE. THERE WILL LIKELY BE A CONTINUED FLOOD THREAT
WITH ANY ADDITIONAL RAINFALL THAT WILL FALL ON ALREADY SATURATED
GROUNDS ALONG WITH CONTINUED SNOW MELT IN THE HIGHER ELEVATIONS.
DO NOT LET YOUR GUARD DOWN THROUGH MONDAY WHEN ENCOUNTERING HEAVY
RAINFALL AND STREAM/RIVER FLOODING.

TUESDAY AND WEDNESDAY...THE UPPER LEVEL PATTERN WILL BEGIN TO
SHIFT TUESDAY WITH THE WEAK TROUGH MOVING INTO THE SOUTHERN PLAINS
AND WEAK SHORTWAVE RIDGING DEVELOPING ACROSS COLORADO. INCREASING
SOUTHWESTERLY FLOW ALOFT WILL USHER IN DRIER AIR. THIS WILL LEAD
TO LIMITED THUNDERSTORM DEVELOPMENT ACROSS THE REGION...ESPECIALLY
BY WEDNESDAY. WARMER TEMPERATURES WILL ALSO SPREAD ACROSS THE
REGION WITH WIDESPREAD 90S BY THE MIDDLE OF THE WEEK.  MOZLEY

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 348 AM MDT THU JUN 11 2015

KCOS AND KPUB...

HEAVY RAIN IS LIKELY TO OCCUR AT KCOS AND KPUB...ESPECIALLY FROM
LATE THIS AFTERNOON INTO TONIGHT. IN ADDITION TO THE RAIN
THREAT...SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY ON...ESPECIALLY
FROM BETWEEN 21 UTC TO 02 UTC. LARGE HAIL...AND STRONG WINDS WILL BE
POSSIBLE.

KALS...

SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...WHICH WILL REDUCE THE VIS/CIGS TO OCCNLY MVFR VALUES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH FRIDAY EVENING FOR
COZ076-077-079>089-093>099.

FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR COZ064>075-078.

&&

SHORT TERM...HODANISH
LONG TERM...MOZLEY
AVIATION...HODANISH
Hazardous weather outlook, Jun 11, 10:08 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT THU JUN 11 2015

COZ058>089-093>099-121715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1108 AM MDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT FLASH FLOOD THREAT WILL DEVELOP OVER PARTS OF THE
REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT
WILL EXIST FROM THE EAST SLOPES OF PIKES PEAK...THE WET
MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS ALL
OF THE SOUTHEAST COLORADO PLAINS. CONDITIONS FAVORABLE FOR INTENSE
RAINFALL RATES ARE IN PLACE...AND FLASH FLOODING OVER THE BURN
SCARS COULD BE SIGNIFICANT. THE BEST CHANCE FOR FLASH FLOODING
OVER THE WALDO BURN SCAR WILL BE BETWEEN 3 PM AND 7
PM...HOWEVER...ADDITIONAL LIGHTER RAINFALL CAN BE EXPECTED THROUGH
THE NIGHT WHICH COULD LEAD TO ADDITIONAL RUN-OFF PROBLEMS THROUGH
THE EVENING HOURS. WIDESPREAD FLASH FLOODING WILL BE POSSIBLE ON
ALL OF THE PLAINS INTO LATE TONIGHT AS A LARGE THUNDERSTORM
COMPLEX DEVELOPS.

IN ADDITION TO THE FLOOD THREAT...A FEW SEVERE ROTATING STORMS WILL
BE POSSIBLE ON THE PLAINS THIS AFTERNOON AND THIS EVENING. LARGE
HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND ONE OR TWO
TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MUCH OF SOUTHERN
COLORADO ON FRIDAY...ESPECIALLY OVER THE EASTERN MOUNTAINS OUT
INTO THE EASTERN PLAINS. AN ADDITIONAL INCH OR MORE OF RAIN IS
POSSIBLE. THIS ADDITIONAL RAINFALL WILL CONTINUE THE FLOOD RISK ON
MAIN STEM RIVERS AND STREAMS...AS WELL AS FLASH FLOODING ACROSS
THE REGION. FLOODING HAS THE POTENTIAL TO BE SIGNIFICANT. IF YOU
ENCOUNTER FLOODED ROADWAYS...REMEMBER TO TURN AROUND...DON'T
DROWN. SNOW WILL FALL ABOVE 12000 FEET WITH AN ADDITIONAL 2 TO 3
INCHES POSSIBLE THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE
MOUNTAINS EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY...AND
THEN SPREAD EASTWARD INTO THE EASTERN PLAINS. ABUNDANT MOISTURE
WILL LIKELY LEAD TO MODERATE TO HEAVY RAINFALL AND A CONTINUED
THREAT OF FLOODING AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.

31/23

The radar

The Pueblo radar (KPUX), 83 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

23 hail, 3 flash flood, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, El Paso

When
June 11, 10:20 AM MST to 10:25 AM MST
Where
El Paso County, 3.85 mi NE of (Aff)usaf Acdmy Colo
Reported by
Trained Spotter
Coordinates
39.020, -104.820

Hail, El Paso

When
June 11, 1:55 PM MST to 2:00 PM MST
Where
El Paso County, 1.75 mi NW of Peterson Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.850, -104.730

Hail, El Paso

When
June 11, 2:00 PM MST to 2:05 PM MST
Where
El Paso County, 4.28 mi NNW of Peterson Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.730

Hail, El Paso

When
June 11, 2:04 PM MST to 2:09 PM MST
Where
El Paso County, 4.01 mi WSW of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.910, -104.690

Hail, El Paso

When
June 11, 2:22 PM MST to 2:27 PM MST
Where
El Paso County, 4.52 mi WSW of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.910, -104.700

Flash Flood, El Paso

When
June 11, 2:45 PM MST to 3:30 PM MST
Where
El Paso County, 1.87 mi SW of Black Forest to 4.21 mi NW of Black Forest
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.002, -104.726

Several roads in the Black Forest area had flowing and ponding water over six inches deep.

Hail, El Paso

When
June 11, 3:16 PM MST to 3:21 PM MST
Where
El Paso County, 5.1 mi NE of (Aff)usaf Acdmy Colo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.030, -104.800

Hail, Fremont

When
June 11, 3:24 PM MST to 3:29 PM MST
Where
Fremont County, 1.08 mi W of Florence
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.390, -105.140

Hail, Prowers

When
June 11, 3:35 PM MST to 3:40 PM MST
Where
Prowers County, 0.69 mi N of Wiley
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.160, -102.720

Hail, Prowers

When
June 11, 3:40 PM MST to 3:45 PM MST
Where
Prowers County, 0.69 mi N of Wiley
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.160, -102.720

Hail, Prowers

When
June 11, 3:43 PM MST to 3:48 PM MST
Where
Prowers County, 0.69 mi N of Wiley
Measured
2 in hail
Reported by
Law Enforcement
Coordinates
38.160, -102.720

Hail, Prowers

When
June 11, 3:52 PM MST to 3:57 PM MST
Where
Prowers County, 6.33 mi WSW of Bristol
Measured
2.25 in hail
Reported by
Storm Chaser
Coordinates
38.090, -102.420

Hail, Prowers

When
June 11, 3:52 PM MST to 3:57 PM MST
Where
Prowers County, 4.94 mi E of Wiley
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.160, -102.630

Hail, Prowers

When
June 11, 3:54 PM MST to 3:59 PM MST
Where
Prowers County, 4.28 mi NE of Lamar
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.120, -102.560

Hail, Baca

When
June 11, 4:00 PM MST to 4:05 PM MST
Where
Baca County, 6.92 mi SE of Stonington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.230, -102.090

Hail, Fremont

When
June 11, 4:05 PM MST to 4:10 PM MST
Where
Fremont County, Florence
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.390, -105.120

Hail, Prowers

When
June 11, 4:09 PM MST to 4:14 PM MST
Where
Prowers County, 6.33 mi WSW of Bristol
Measured
2.25 in hail
Reported by
Storm Chaser
Coordinates
38.090, -102.420

Hail, Prowers

When
June 11, 4:14 PM MST to 4:19 PM MST
Where
Prowers County, 5.31 mi WSW of Bristol
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
38.090, -102.400

Hail, El Paso

When
June 11, 4:20 PM MST to 4:25 PM MST
Where
El Paso County, 0.88 mi NE of Colorado Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.840, -104.810

Hail, Prowers

When
June 11, 4:28 PM MST to 4:33 PM MST
Where
Prowers County, Granada
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
38.060, -102.310

Hail, Prowers

When
June 11, 4:35 PM MST to 4:40 PM MST
Where
Prowers County, Granada
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
38.060, -102.310

Flash Flood, Pueblo

When
June 11, 5:20 PM MST to 5:50 PM MST
Where
Pueblo County, 4.19 mi NNW of Pueblo to 3.49 mi WNW of Pueblo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.314, -104.646

Heavy rain caused city streets to flood to depths over six inches.

Hail, Baca

When
June 11, 6:06 PM MST to 6:11 PM MST
Where
Baca County, 3.08 mi ENE of Campo
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.120, -102.530

Flash Flood, Teller

When
June 11, 6:15 PM MST to 6:45 PM MST
Where
Teller County, 0.99 mi NW of Woodland Park to 0.96 mi WNW of Woodland Park
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.001, -105.052

Heavy rain caused some flooding of roadways to a depth of greater than six inches.

Hail, Baca

When
June 11, 6:55 PM MST to 7:00 PM MST
Where
Baca County, 0.69 mi N of Springfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.410, -102.620

Hail, Baca

When
June 11, 7:04 PM MST to 7:09 PM MST
Where
Baca County, 0.88 mi NE of Springfield
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.410, -102.610

Thunderstorm Wind, Baca

When
June 11, 7:07 PM MST to 7:12 PM MST
Where
Baca County, 5.05 mi WSW of Springfield to 2.8 mi WSW of Springfield
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Storm Chaser
Coordinates
37.381, -102.709

Damaging winds knocked down 10 power poles along Highway 160.

Thunderstorm Wind, Baca

When
June 11, 7:22 PM MST to 7:27 PM MST
Where
Baca County, 0.77 mi WNW of Springfield to 1.29 mi ENE of Springfield
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
37.405, -102.633

Damaging winds occurred in Springfield, of note, at the Fairgrounds and High School.

Hail, Baca

When
June 11, 7:37 PM MST to 7:42 PM MST
Where
Baca County, 3.53 mi NE of Walsh
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
37.420, -102.240

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574655, 574623, 574624, 574625, 574626, 574692, 574627, 574628, 574629, 574630, 574631, 574632, 574633, 574634, 574635, 574636, 574637, 574638, 574640, 574641, 574642, 574703, 574643, 574707, 574644, 574645, 574648, 574649, 574646.